Springer Nature is making SARS-CoV-2 and COVID-19 research free. View research | View latest news | Sign up for updates

Difference methods for two-dimensional mixed problems for hyperbolic first order systems

  • 56 Accesses

  • 9 Citations

This is a preview of subscription content, log in to check access.

References

  1. [1]

    Campbell, L. L., & A. Robinson: Mixed problems for hyperbolic partial differential equations. Proc. London Math. Soc. (3) 5, 129–147 (1955).

  2. [2]

    Courant, R., E. Isaacson & M. Rees: On the solution of nonlinear hyperbolic differential equations by finite differences. Comm. Pure Appl. Math. 5, 243–255 (1952).

  3. [3]

    Courant, R., & P. D. Lax: Nonlinear partial differential equations with two independent variables. Comm. Pure Appl. Math. 2, 255–273 (1949).

  4. [4]

    Duff, G. F. D.: Mixed problems for linear systems of first order equations. Canad. J. Math. 10, 127–160 (1958).

  5. [5]

    Kreiss, H.-O.: Über die Lösung von Anfangsrandwertaufgaben für partielle Differentialgleichungen mit Hilfe von Differenzengleichungen. Kungl. Tekn. Högsk. Handl. Stockholm, No. 166, 61 pp. (1960).

  6. [6]

    Lax, P. D., & J. B. Keller: The initial and mixed boundary value problem for hyperbolic systems. Los Alamos Scientific Laboratory unclassified report LAMS-1205 (1951).

  7. [7]

    Petrowski, I. G.: Vorlesungen über partielle Differentialgleichungen. Leipzig 1955.

  8. [8]

    Peyser, G.: Energy integrals for the mixed problem in hyperbolic partial differential equations of higher order. J. Math. Mech. 6, 641–653 (1957).

  9. [9]

    Richtmyer, R. D.: Difference Methods for Initial-Value Problems. New York 1957.

  10. [10]

    Thomée, V.: Estimates of the Friedrichs-Lewy type for mixed problems in the theory of linear hyperbolic differential equations in two independent variables. Math. Scand. 5, 93–113 (1957).

  11. [11]

    Thomée, V.: Existence proofs for mixed problems for hyperbolic differential equations in two independent variables by means of the continuity method Math. Scand. 6, 5–32 (1958).

Download references

Author information

Additional information

Communicated by Lars Hörmander

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Thomée, V. Difference methods for two-dimensional mixed problems for hyperbolic first order systems. Arch. Rational Mech. Anal. 8, 68–88 (1961). https://doi.org/10.1007/BF00277431

Download citation

Keywords

  • Difference Scheme
  • Boundary Problem
  • Compatibility Condition
  • Uniqueness Theorem
  • Hyperbolic System